MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ANT BROACH HANDLE - R; HIP INSTRUMENTS : HANDLES

DEPUY ORTHOPAEDICS INC US ANT BROACH HANDLE - R; HIP INSTRUMENTS : HANDLES
Catalog Number 259807360
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the broach handle has a part broken off at the instrument´s joint-area.No surgical delay, no adverse patient consequences reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary customer is complaining the instrument as a part has broken off at the instrument´s joint-area.No surgical delay, no adverse patient consequences reported.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device confirmed a breakage condition on the hinge.They were also observed impaction nicks marks on areas which are not intended to be impacted specially on the lever and handle.Fragment was not returned for evaluation.The nicks observed on the device can be attributed to a combination of heavy use and unintended impaction forces, most likely from bottom-up impactions applied to disengage the device.These repeated unintended forces could have introduced stress to the device structure, potentially leading to the hinge breakage.A functional test was performed with a laboratory sample broach (257000150) and the broach handle didn't show difficulties for assembling and staying well fitted.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the ant broach handle - r would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot 1) quantity manufactured: 38 2) date of manufacture: 21 jan 2019 3) any anomalies or deviations identified in dhr: none 4) expiry date: n/a 5) ifu reference: 090200836 rev g device history review a manufacturing record evaluation was performed for the finished device product description: ant broach handle - r product code: 259807360 lot number: ab4656846 and no non-conformances or manufacturing irregularities were identified.

Brand Name
ANT BROACH HANDLE - R
Common Device Name
HIP INSTRUMENTS : HANDLES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key20614984
Report Number1818910-2024-23117
Device Sequence Number8793000
Product Code HTQ
UDI-Device Identifier10603295148302
UDI-Public(01)10603295148302(10)AB4656846
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number259807360
Device Lot NumberAB4656846
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/29/2024
Supplement Date Received by Manufacturer11/13/2024
01/22/2025
Initial Report FDA Received Date11/05/2024
Supplement Report FDA Received Date11/18/2024
01/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown